Analytical Formulation of the Trip Travel Time Distribution
Author(s)Chen, Xiao; Osorio Pizano, Carolina
MetadataShow full item record
This paper validates an analytical and tractable approximation of trip travel time variance for general topology networks. The main challenge in the derivation of such an approximation is to account for spatial between-link dependencies in an analytical yet also tractable manner. The approximation considered in this paper achieves tractability by extending Little's law for higher-order moments of finite capacity Markovian queueing networks. This paper presents a detailed validation of this approach. We compare the analytical approximations of path travel time variance to simulation-based estimates for two general topology queueing networks. Ongoing work, to be presented at the conference, uses this approach to address an urban traffic signal control problem that explicitly accounts travel time variability. Keywords: Little's law; spillback; path travel time.
DepartmentMassachusetts Institute of Technology. Department of Civil and Environmental Engineering
Transportation Research Procedia
Chen, Xiao and Carolina Osorio. “Analytical Formulation of the Trip Travel Time Distribution.” Transportation Research Procedia 3 (2014): 366–373 © 2014 The Authors
Final published version